Alert archive / Arizona / Flash Flood Warnings in 2025

Flash Flood Warning 51, NWS Tucson, AZ

September 15, 2025Cochise County, Arizona

NWS Tucson, AZ issued this flash flood warning at Sep 15, 2025, 12:04 PM MST for Cochise County, Arizona. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 15, 2025, 12:04 PM MST (19:04 UTC)
Expired
Sep 15, 2025, 2:36 PM MST
In force
3 hr
Issued by
NWS Tucson, AZ
Area
Storm-based polygon
Damage threat
Considerable
Flood severity
None

County Cochise County, AZ

The radar

The Tucson radar (KEMX), 121 km from the middle of the area, began a volume at 19:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Santa Teresa, NM (KEPZ), launched 12:00Z, 7.1 hours before the alert went out and 250 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Santa Teresa, NM at 12:00Z on 2025-09-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 84 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Santa Teresa, NM at 12:00Z on 2025-09-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
84 J/kg
Mixed-layer CIN
-99 J/kg
Mixed-layer LCL
2022 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
0 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

142 
WGUS55 KTWC 151904
FFWTWC
AZC003-152200-
/O.NEW.KTWC.FF.W.0051.250915T1904Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
1204 PM MST Mon Sep 15 2025

The National Weather Service in Tucson has issued a

* Flash Flood Warning for...
  East Central Cochise County in southeastern Arizona...

* Until 300 PM MST.

* At 1204 PM MST, Doppler radar and automated rain gauges indicated 
  thunderstorms producing heavy rain across the warned area. Between 
  1 and 1.5 inches of rain have fallen. Flash flooding is ongoing or 
  expected to begin shortly.

  HAZARD...Life threatening flash flooding. Thunderstorms
           producing flash flooding.

  SOURCE...Radar and automated gauges.

  IMPACT...Life threatening flash flooding of creeks and streams,
           urban areas, highways, streets and underpasses.

* Some locations that will experience flash flooding include...
  The western foothills of the Chiricahua Mountains, including 
  Turkey Creek.

This includes Route 181 between mile markers 47 and 54.

This includes the following Flash Flood Prone Locations...
	Hwy 181 at Turkey Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
      3198 10938 3195 10923 3187 10921

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
2 follow-up statements
350 
WGUS75 KTWC 152012
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
112 PM MST Mon Sep 15 2025

AZC003-152200-
/O.CON.KTWC.FF.W.0051.000000T0000Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
112 PM MST Mon Sep 15 2025

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 3 PM MST THIS 
AFTERNOON FOR EAST CENTRAL COCHISE COUNTY...

At 112 PM MST, Doppler radar and automated rain gauges indicated 
thunderstorms produced heavy rain across much of the Chiricahua 
Mountains, especially between Rucker Canyon and the Chiricahua 
National Monument. Between 1 and 1.5 inches of rain have fallen. 
Flash flooding is ongoing or expected to begin shortly.

HAZARD...Life threatening flash flooding. Thunderstorms producing
         flash flooding.

SOURCE...Radar and automated gauges.

IMPACT...Life threatening flash flooding of creeks and streams,
         urban areas, highways, streets and underpasses.

Some locations that will experience flash flooding include...
  The western foothills of the Chiricahua Mountains, including 
  Turkey Creek.

This includes Route 181 between mile markers 47 and 54.

This includes the following Flash Flood Prone Locations...
	Hwy 181 at Turkey Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

In hilly terrain there are hundreds of low water crossings which are 
potentially dangerous in heavy rain. Do not attempt to cross flooded 
roads. Find an alternate route.

&&

LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
      3198 10938 3195 10923 3187 10921

FLASH FLOOD...RADAR AND GAUGE INDICATED
FLASH FLOOD DAMAGE THREAT...CONSIDERABLE

$$

EDWARDS
667 
WGUS75 KTWC 152136
FFSTWC

Flash Flood Statement
National Weather Service Tucson AZ
236 PM MST Mon Sep 15 2025

AZC003-152146-
/O.CAN.KTWC.FF.W.0051.000000T0000Z-250915T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Cochise AZ-
236 PM MST Mon Sep 15 2025

...FLASH FLOOD WARNING IS CANCELLED FOR EAST CENTRAL COCHISE 
COUNTY...

Flooding is no longer expected to pose a threat. Please continue to 
heed remaining road closures.

&&

LAT...LON 3179 10925 3177 10942 3187 10956 3193 10949
      3198 10938 3195 10923 3187 10921

$$

EDWARDS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Sep 15, 8:12 AM MST, 3 hours 52 minutes earlier.

Area forecast discussion, Sep 15, 8:12 AM MST, 3 hours 52 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
812 AM MST Mon Sep 15 2025

.SYNOPSIS...Moisture slowly moves in this week leading to
isolated to scattered showers and thunderstorms south and east of
Tucson through the middle of the week. Storm coverage increases
later in the week. Temperatures will be slightly above normal
through the middle of the week, then around normal late this week.

&&

.UPDATE...
Mostly clear skies this morning with some very isolated light
showers to the east of Tucson. This afternoon , 25-35% chance for
isolated showers and thunderstorms focused south and east of
Tucson. Dry air that moved into the area yesterday remains mostly
in place today. Satellite derived PWATs are around 0.5 to 1 inches
across southern Arizona this morning. Temperature will increase
slightly from yesterday with highs around 95 to 100 degrees with
Minor HeatRisk.

&&

.PREV DISCUSSION... /issued 244 AM MST Mon Sep 15 2025/

.DISCUSSION...High pressure is centered to the south over northern
Mexico with a small upper level low off the coast of Baja. The
placement of these two features will allow moisture to slowly
move into southeast Arizona through the work week. GOES 19 total
precipitable water is already showing this with PWATs increasing
by about 0.2" over the last few hours. Enough moisture will move
in today for isolated storms south and east of Tucson. Hi-res
guidance shows the best chances will be along the international
border in Santa Cruz and Cochise Counties. PWATs will only be
around 1" so heavy rain won't be a threat but storms will be
capable of some gusty winds. Tuesday PWAT increases to around
1.25" over most of the CWA which will lead to an increase in storm
chances and coverage. This is backed up by HREF members which
show scattered thunderstorm coverage over much of the area except
for Pinal County. The best chances will be in Santa Cruz and
Cochise Counties. With the added moisture heavy rainfall will
become a threat especially in Santa Cruz County which the 15/00Z
HREF puts under the greatest threat. Models show a slight
reduction in activity Wednesday, but still expect there to be
isolated thunderstorms especially along the international border.
The high pressure to the south will increase heights over
southern Arizona leading to temperatures a few degrees above
normal today and Tuesday.

Thursday into Friday the upper low off Baja moves northward
allowing a long fetch of southerly mid-level winds that advect
tropical moisture into southern California and southern Arizona.
This brings PWATs to 25-75 percent above normal with the most
anomalous moisture west of Tucson. This will lead to an uptick in
storm activity Thursday mainly from Tucson south and westward
then expand to encompass all of southeast Arizona Friday. Still
some uncertainty with how far east the low will end up as it moves
north. The further east it ends up then the further east the
anomalous moisture will be, which would increase PoPs and the
heavy rainfall threat. The added moisture will also bring
temperatures down to around normal Wednesday into the weekend.

&&

.AVIATION...Valid through 16/12Z.
SCT-BKN clouds 6k-10k ft AGL through the period with greatest
coverage along the international border. Isold TSRA will be
possible this afternoon over Santa Cruz and Cochise Counties. Wind
gusts 30-40 kts possible near thunderstorms. Otherwise Sfc winds
west to northwest 5-10 kts this afternoon and evening and
variable less than 8 kts at other times. Aviation discussion not
updated for TAF amendments.

&&

.FIRE WEATHER...Minimum RH values in the 15-30 percent range
today, then 20-35 percent thereafter. Isolated thunderstorms
possible today in Santa Cruz and Cochise Counties with greater
coverage and chances Tuesday afternoon. Storm chances decrease
some Wednesday then increase Thursday and Friday as more moisture
moves in. 20-foot winds will be 8-12 mph with some afternoon/early
evening gusts to around 20 mph over the next week.

&&

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
None.
&&

Malarkey

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 15, 11:43 AM MSTAreal Flood AdvisoryTWCCochise3 hr
Sep 15, 12:52 PM MSTSevere Thunderstorm WarningTWCCochise38 min
Sep 15, 1:33 PM MSTDust Storm AdvisoryTWCCochise31 min
Sep 15, 2:00 PM MSTAreal Flood AdvisoryTWCCochise3 hr

Nearby

Flash Flood Warnings in Arizona, 2025Every flash flood warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.